Acne is a common skin condition where it’s sufferers pores become clogged with dirt, oil or dead skin cells. Over 50% of people will deal with acne at least once in their life. Acne results in painful blemishes that may appear on any part of the body. Most of the time acne can be easily treated with OTC treatments that are found at pharmacies or supermarkets. When OTC treatments do not yield results specialists like dermatologists can help acne sufferers come up treatment plans.
Most commonly, acne is caused by the hormonal changes a body goes through during puberty. During puberty the body increases the production of oils in the sebaceous glands. This causes pores to clog and for painful red blemishes to show up on teenagers’ faces. This is easily treated by using OTC face washes created for treating acne. Some teenagers will need to see specialists to treat their acne.
4. Bacterial Infection
Bacteria is also a major cause of acne. The sebaceous glands produce oils to help coat hair, and hair follicles. When the oil gets clogged in pores, it builds up with oil and bacteria. This causes little tiny infections. They appear as either blackheads or pimples. This type of acne is treated by low dose antibiotics prescribed by a doctor.
3. Dead Skin Cells
Dead skin cells clog hair follicles which cause acne. When there is an abundance of dead skin cells around pores it causes blemishes. These blemishes can appear as blackheads, whiteheads or pimples. To prevent an overabundance of dead skin cells on one’s face it is important to wash your face regularly with specialty soaps for acne, and keep hair out of one’s face.
2. Improper Diet
Diet can cause acne also. It’s been found that people who have diets high in carbohydrates, sugars and fats have an increased chance of suffering from acne. This form of acne usually appears as big red pimples or zits. Lifestyle changes such as a better balanced diet, and OTC treatments can help improve and prevent acne.
1. Medications OTC Or Prescribed
Medications may carry acne as a side effect. Some medications that can cause acne are birth controls, antidepressants, and B vitamins. These blemishes can appear a few weeks after starting a new medication. It is best to discuss this type of acne with your doctor. Your doctor can either suggest a treatment plan or may move you to a different medication with less side effects.